# SDR UALA2009101203202

- Difficulty date: October 12, 2009
- Submitted: October 12, 2009
- Operation: Air carrier
- Aircraft: N218UA
- Make and model: Boeing 777222
- Aircraft serial: 30222
- Aircraft time: 35,655 hours, 4,398 cycles
- Engine: Pwa PW40903
- System (JASC): 2140 · Heating System
- Part: Heater
- Part number: S210W0041
- Condition: Odor
- Location: Cockpit
- Stage of operation: IN
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

LEFT PACK RUNNING OIL ODOR IN COCKPIT.  ACP'D POWER RUN OF BOTH ENGINES, OPERATED PACKS TO ISOLATE SOURCE OF ODOR.  FOUND ODOR PRESENT ONLY WHEN LEFT TRIM AIR SELECTED ON AND HEAT DEMANDED.  CONDITION EXISTS REGARDLESS OF AIR SOURCE.  ODOR NOT PRESENT WITH RIGHT PACK REGARDLESS OF AIR SOURCE.  ODOR DISSIPATES WITH LEFT TRIM AIR DE-SELECTED.  NEED FLT DECK AIR DISTRIBUTION MUFFLERS, ODOR ONLY OCCURS WHEN LT TRIM VALVE OPEN ON LT PACK.  ODOR IS ONLY IN COCKPIT AREA, MUFFLER LOCATED FWD PIT LT SIDEWALL ACROSS FROM DOOR.
